Florida, 2004Tropical Storm in Florida, August 13, 2004
August 13, 2004 · NWS MLB · 1 event in 1 county or zone
1 tropical storm, as filed by the National Weather Service.
- Deaths
- 1
- Injuries
- 0
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 13, 7:45 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 13, 7:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
845 PM EDT FRI AUG 13 2004
CENTER OF HRCN CHARLIE NEAR KISSIMMEE MOVING NE. RECENT REPORTS
OF WIND GUST TO 82 MPH AT AN ORLANDO INTERNATIONAL AIRPORT WIND
SENSOR AND GUSTS TO 75 MPH AT KISSIMMEE AWOS. TREES ALSO UPROOTED
IN NW OSCEOLA COUNTY.
THIS IS AN EXTREMELY DANGEROUS SITUATION AND RESIDENTS OF THE ORLANDO
METRO ORLANDO AREA SHOULD BE INDOORS IN A STURDY STRUCTURE. AGAIN
THIS IS A POTENTIALLY LIFE THREATENING SITUATION AND PEOPLE SHOULD
SEEK SAFE SHELTER INDOORS IN A STURDY STRUCTURE.
WILL BE UPDATING ZFP/CWF/GRIDS LATER THIS EVENING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
...HURRICANE WARNING COASTAL VOLUSIA...NORTHERN BREVARD COUNTIES AND
ADJACENT COASTAL WATERS.
...TROPICAL STORM WARNING SOUTHERN BREVARD...INDIAN RIVER...SAINT
LUCIE...MARTIN COUNTIES AND ADJACENT COASTAL WATERS.
...INLAND HURRICANE WIND WARNING FOR LAKE...VOLUSIA...ORANGE...
SEMINOLE...OSCEOLA...OKEECHOBEE COUNTIES.
...FLOOD WATCH THROUGH 8 PM SATURDAY ALL COUNTIES.
...TORNADO WATCH ALL COUNTIES THROUGH 2 AM SATURDAY...
AVIATION...GLITTO
LONG TERM/GRIDS....VOLKMER
HAZARDS......HAGEMEYER/DECKER/SHARP/SPRATT/WIMMER/HIRSCH
Hazardous weather outlook, Aug 13, 2:40 PM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT FRI AUG 13 2004
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
141100-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
340 PM EDT FRI AUG 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT....
FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH
HURRICANE CHARLEY AND THE EXPECTED IMPACTS TO EAST CENTRAL FLORIDA
OVERNIGHT...PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH
SATURDAY AS THE THREAT OF HEAVY RAIN WILL LINGER BEHIND DEPARTING
HURRICANE CHARLEY.
CRISTALDI
In the hours before
Local storm report, Aug 13, 7:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
842 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM TORNADO SOUTH DAYTONA 29.16N 81.00W
08/13/2004 VOLUSIA FL LAW ENFORCEMENT
GULF VIEW BLVD. AND BEVILLE RD.
0747 PM TORNADO SOUTH DAYTONA 29.16N 81.00W
08/13/2004 VOLUSIA FL LAW ENFORCEMENT
EASTERN RD. FIRE AT GAS STATION.
0750 PM NON-TSTM WND DMG DAYTONA BEACH SHORES 29.17N 80.98W
08/13/2004 VOLUSIA FL LAW ENFORCEMENT
*** 1 INJ *** ROOF COLLAPSED ON CARDINAL BLVD.
&&
FXDLocal storm report, Aug 13, 8:01 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
901 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO SOUTH DAYTONA 29.16N 81.00W
08/13/2004 VOLUSIA FL EMERGENCY MNGR
THREE BLOCK SQUARE AREA VICINITY OF US1 AND BEVILLE. ROOF
OFF OF SUNSHINE MALL. TREES ON HOMES.
&&
FXDLocal storm report, Aug 13, 8:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
909 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 PM NON-TSTM WND GST ORLANDO 28.50N 81.37W
08/13/2004 105 MPH ORANGE FL OFFICIAL NWS OBS
ORLANDO INTL ARPT ASOS
&&
FXDSpecial weather statement, Aug 13, 8:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EDT FRI AUG 13 2004
FLZ054-058-059-064-140200-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
910 PM EDT FRI AUG 13 2004
...RAINBANDS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH MOVING ACROSS
EASTERN OKEECHOBEE COUNTY...
AT 910 PM EDT...DOPPLER RADAR INDICATED A RAINBAND FROM HURRICANE
CHARLEY MOVING SLOWLY EAST ACROSS EASTERN OKEECHOBEE COUNTY TOWARDS
SAINT LUCIE AND INDIAN RIVER COUNTIES. SUSTAINED WINDS OF 40 TO 50
MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. TORRENTIAL DOWNPOURS IN
THIS RAINBAND WILL PRODUCE AREAS OF FLOODING ALONG WITH VISIBILITIES
BELOW ONE-QUARTER OF A MILE.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
Special weather statement, Aug 13, 9:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT FRI AUG 13 2004
FLZ054-058-059-064-140200-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
1000 PM EDT FRI AUG 13 2004
...RAINBAND CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH MOVING ACROSS
NORTHEASTERN OKEECHOBEE AND WESTERN INDIAN RIVER COUNTIES...
AT 955 PM EDT...DOPPLER RADAR INDICATED A RAINBAND FROM HURRICANE
CHARLEY MOVING SLOWLY EAST ACROSS NORTHEASTERN OKEECHOBEE COUNTY
INTO INDIAN RIVER COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. TORRENTIAL DOWNPOURS IN THIS
RAINBAND WILL PRODUCE AREAS OF MINOR FLOODING ALONG WITH
VISIBILITIES BELOW ONE-QUARTER OF A MILE.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
Special weather statement, Aug 13, 9:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EDT FRI AUG 13 2004
FLZ054-058-059-064-140300-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
1000 PM EDT FRI AUG 13 2004
...RAINBAND CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH MOVING ACROSS
NORTHEASTERN OKEECHOBEE AND WESTERN INDIAN RIVER COUNTIES...
AT 955 PM EDT...DOPPLER RADAR INDICATED A RAINBAND FROM HURRICANE
CHARLEY MOVING SLOWLY EAST ACROSS NORTHEASTERN OKEECHOBEE COUNTY
INTO INDIAN RIVER COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH CAN BE EXPECTED. TORRENTIAL DOWNPOURS IN THIS
RAINBAND WILL PRODUCE AREAS OF MINOR FLOODING ALONG WITH
VISIBILITIES BELOW ONE-QUARTER OF A MILE.
STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.
Tropical Storm, Brevard
- When
- August 13, 9:00 PM EST to 10:05 PM EST
- Where
- Brevard forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $900,000
- Reported by
- NWS STORM SURVEY
As Hurricane Charley moved across Volusia County the rainbands south of the eyewall swept across northern Brevard County. Strong tropical storm force winds swept the area with possible gust to near hurricane strength. Patrick Air Force Base reported wind gusts to 43 knots (50 mph). A Cape Canaveral NASA tower (elevated wind) reported a gust to 75 knots (86 mph). A Brevard County fire station in Port St. John reported a wind gust of 68 knots (77 mph). Damage in Brevard County was limited to power outages and a few trees down, with some damage to roofs and mobile homes north of Titusville. A Brevard County man was electrocuted and fell from a power pole as he attemted to restore power to his house on August 18th. He died in Orlando on August 23rd. Total damage estimate for the county was just under $1 million.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, August 13, 20047 deaths · 780 injured · $5.7 billion · 5 events
- Tornado in North Carolina, August 13, 20043 deaths · 29 injured · $1.3 million · F2 · 1 event
- High Wind in Florida, August 13, 20044 deaths · $1.3 billion · 91 kt wind · 3 events
- High Wind in Florida, August 13, 20041 death · 12 injured · $1.1 billion · 94 kt wind · 3 events
- Hurricane in Florida, August 13, 20042 deaths · $52 million · 1 event
- Tropical Storm in Florida, August 13, 2004$78 million · 1 event
- Flash Flood in Arizona, August 13, 20041 death · 1 event
- Tornado in Florida, August 13, 2004$50,000 · F2 · 1 event
- Tornadoes in North Carolina, August 13, 20043 injured · $409,000 · F1 · 3 events
- Hurricane in Florida, August 13, 2004$2.6 million · 3 events
- Tornadoes in Florida, August 13, 20041 injured · F1 · 5 events
- Lightning Strike in California, August 13, 2004$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422038.